With this limited information we will be answering this question from a broad perspective as to possible causes and appropriate treatment available for your dizziness.
Dizziness is a symptom that can occur for a number of reasons and is not always as a result of a medical condition.
Dizziness can involve feelings of light-headedness, imbalance, spinning and possibly wanting to pass out.
Causes are varied and can be due to being too hot, getting up too quickly, infections, medication side effects or the presence of a medical condition.
The most common causes for dizziness are:
1. Infection- Particularly of the inner ear where inflammation disrupts the mechanism of balance and can cause vertigo. (Labyrinthitis)
3. Low Blood Pressure or postural hypotension where the blood pressure drops due to standing up too quickly from a seated,,bending or lying position.
4. Dehydration or Heat Exhaustion
5. Low Blood Sugar (hypoglycaemia)
6. Stress and anxiety leading to individuals hyperventilating
7. Anaemia- low iron levels
8. Cardiac concerns and palpitations
9. Medications or drugs of prescription or recreational use
You say that you have been commenced on medication but this is not helping. Unfortunately you do not say what you are being medicated with.
Treatment would very much depend on what the possible cause for your dizziness is.
If anaemia is present then a prescription of iron tablets may help ease symptoms. If infection is present then antibiotics may be appropriate. If labyrinthitis is present then tablets to ease nausea may be appropriate as these can help with balance too.
Making sure that you are eating a well balanced diet and avoiding dehydration can also help too. This would also mean monitoring your alcohol intake.
As this has been an on going issue for you we would suggest that you visit your GP again so that your treatment can be reviewed and if appropriate further investigations as to causes commenced.
Your GP may feel it would be appropriate for blood tests and scans to be done to provide further answers.
A Specialist may also be referred to if other medical conditions are thought to be contributing to your on going dizziness.
Answered by the Health at Hand nurses